Alert archive / Indiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 19, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 20, 2021, 11:41 PM CDT for 4 counties in Indiana; Kankakee County, Will County, Illinois. It was in force for 79 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2021, 11:41 PM CDT (04:41 UTC)
- Expired
- Jun 21, 2021, 1:00 AM CDT
- In force
- 79 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Kankakee County, IL, Will County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 12:04 AM CDT | TSTM WND DMG | Cedar Lake, IN | TWO TREES DOWNED ONTO HOUSES IN CEDAR LAKE. TIME ESTIMATED BY RADAR. |
| Jun 21, 12:05 AM CDT | TSTM WND DMG | 1 N Hobart, IN | PUBLIC REPORT OF TREE DAMAGE IN HOBART. TIME ESTIMATED BY RADAR. |
| Jun 21, 12:07 AM CDT | TSTM WND DMG | 2 Ne Lake Station, IN | SEVERAL TREES UPROOTED. TIME ESTIMATED BY RADAR. |
| Jun 21, 12:07 AM CDT | TSTM WND DMG | 2 Sse Lake Station, IN | TREE DAMAGE IN CAMELOT ESTATES IN PORTAGE. TIME ESTIMATED BY RADAR. |
| Jun 21, 12:08 AM CDT | TSTM WND DMG | 1 Sw Portage, IN | NUMEROUS POWER LINES DOWNED IN PORTAGE. TIME ESTIMATED BY RADAR. |
| Jun 21, 12:10 AM CDT | TSTM WND DMG | South Haven, IN | DOWNED TREE CAUSED STRUCTURE DAMAGE ON EAGLE CREEK ROAD IN SOUTH HAVEN. TIME ESTIMATED BY RADAR. |
| Jun 21, 12:11 AM CDT | TSTM WND DMG | 1 N South Haven, IN | CONSIDERABLE TREE DAMAGE DIRECTED IN AN EASTERLY DIRECTION ALONG LUTE ROAD, EAST TOWARDS THE ROBBINHURST GOLF CLUB. A SMALL OUTBUILDING WAS DAMAGED ON THE GOLF COURSE. |
| Jun 21, 12:11 AM CDT | TORNADO | 1 Nne South Haven, IN | AN NWS SURVEY, ALONG WITH INFORMATION RELAYED BY THE PORTER COUNTY EMERGENCY MANAGEMENT AGENCY, INDICATE A SWATH OF STRAIGHT-LINE WIND DAMAGE EXTENDING FROM HOBART TO THE ROBBINHURST GOLF CLUB JUST NORTH OF SOUTH HAVEN. A SMALL OUTBUILDING WAS HEAVILY DAMAGED |
| Jun 21, 12:17 AM CDT | TSTM WND DMG | 4 Ese Chesterton, IN | SPORADIC TREE DAMAGE NEAR AND NORTH OF THE INDIANA TOLL ROAD AND EAST OF STATE ROAD 49 SOUTHEAST OF CHESTERTON. |
| Jun 21, 12:18 AM CDT | TSTM WND DMG | Valparaiso, IN | PUBLIC REPORT OF TREE DAMAGE IN VALPARAISO. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 9:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 13.7
The text
As transmitted.
974
WUUS53 KLOT 210441
SVRLOT
ILC091-197-INC073-089-111-127-210600-
/O.NEW.KLOT.SV.W.0019.210621T0441Z-210621T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
1141 PM CDT Sun Jun 20 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Southern Will County in northeastern Illinois...
Kankakee County in northeastern Illinois...
Northern Newton County in northwestern Indiana...
Porter County in northwestern Indiana...
Lake County in northwestern Indiana...
Northwestern Jasper County in northwestern Indiana...
* Until 100 AM CDT.
* At 1141 PM CDT, severe thunderstorms were located along a line
extending from near Whiting to near Elwood, moving east at 35 mph.
These storms have a history of producing wind damage.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Hammond, Gary, Portage, Merrillville, Valparaiso, East Chicago,
Schererville, Hobart, Kankakee, Crown Point, Highland, Munster,
Bourbonnais, Bradley, Chesterton, Cedar Lake, Lowell, Manteno,
Wilmington and Peotone.
Including the following interstates...
I-55 between mile markers 239 and 242.
I-57 between mile markers 310 and 330.
Indiana I-80 between mile markers 1 and 16.
Indiana I-90 between mile markers 3 and 34.
Indiana I-94 between mile markers 16 and 32.
Indiana I-65 between mile markers 227 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4128 8708 4109 8727 4108 8817 4138 8820
4137 8753 4171 8752 4167 8747 4167 8744
4168 8743 4167 8742 4165 8744 4164 8742
4162 8728 4163 8716 4164 8715 4165 8715
4165 8710 4171 8693 4168 8693
TIME...MOT...LOC 0441Z 283DEG 30KT 4173 8748 4136 8807
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
FRIEDLEIN4 follow-up statements
231
WWUS53 KLOT 210508
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1208 AM CDT Mon Jun 21 2021
ILC091-197-INC073-089-111-127-210600-
/O.CON.KLOT.SV.W.0019.000000T0000Z-210621T0600Z/
Will IL-Kankakee IL-Newton IN-Porter IN-Lake IN-Jasper IN-
1208 AM CDT Mon Jun 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN WILL...NORTHEASTERN KANKAKEE...NORTHERN NEWTON...
PORTER...LAKE AND NORTHWESTERN JASPER COUNTIES...
At 1207 AM CDT, severe thunderstorms were located along a line
extending from Ogden Dunes to near Grant Park, moving east at 40
mph. Gusty winds continue for a while behind the leading edge of the
storms.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Hammond, Gary, Portage, Merrillville, Valparaiso, East Chicago,
Schererville, Hobart, Kankakee, Crown Point, Highland, Munster,
Bourbonnais, Bradley, Chesterton, Cedar Lake, Lowell, Manteno,
DeMotte and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4128 8708 4109 8727 4108 8803 4137 8772
4137 8753 4171 8752 4167 8747 4167 8744
4168 8743 4167 8742 4165 8744 4164 8742
4162 8728 4163 8716 4164 8715 4165 8715
4165 8710 4171 8693 4168 8693
TIME...MOT...LOC 0507Z 289DEG 34KT 4161 8718 4126 8773
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
FRIEDLEIN948
WWUS53 KLOT 210523
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1223 AM CDT Mon Jun 21 2021
ILC197-210532-
/O.CAN.KLOT.SV.W.0019.000000T0000Z-210621T0600Z/
Will IL-
1223 AM CDT Mon Jun 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Illinois...and northwestern Indiana.
LAT...LON 4128 8708 4109 8727 4108 8778 4116 8774
4125 8753 4162 8715 4165 8710 4171 8693
4168 8693
TIME...MOT...LOC 0522Z 287DEG 38KT 4158 8699 4114 8743
$$
ILC091-INC073-089-111-127-210600-
/O.CON.KLOT.SV.W.0019.000000T0000Z-210621T0600Z/
Kankakee IL-Newton IN-Porter IN-Lake IN-Jasper IN-
1223 AM CDT Mon Jun 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EAST CENTRAL KANKAKEE...NORTHERN NEWTON...PORTER...SOUTHERN LAKE
AND NORTHWESTERN JASPER COUNTIES...
At 1222 AM CDT, severe thunderstorms were located along a line
extending from near Chesterton to Lake Village, moving east at 45
mph. Gusty winds continue for a while after the leading edge of the
storms.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Portage, Merrillville, Valparaiso, Hobart, Crown Point, Chesterton,
Cedar Lake, Lowell, DeMotte, Hebron, Momence, Lake Village, Lakes of
the Four Seasons, South Haven, Porter, Winfield, Roselawn, Lake
Dalecarlia, Burns Harbor and Town of Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4128 8708 4109 8727 4108 8778 4116 8774
4125 8753 4162 8715 4165 8710 4171 8693
4168 8693
TIME...MOT...LOC 0522Z 287DEG 38KT 4158 8699 4114 8743
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
FRIEDLEIN206
WWUS53 KLOT 210541
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1241 AM CDT Mon Jun 21 2021
ILC091-210549-
/O.CAN.KLOT.SV.W.0019.000000T0000Z-210621T0600Z/
Kankakee IL-
1241 AM CDT Mon Jun 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KANKAKEE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Indiana.
LAT...LON 4128 8708 4109 8727 4109 8752 4126 8746
4155 8712 4168 8693
TIME...MOT...LOC 0539Z 283DEG 30KT 4155 8681 4111 8725
$$
INC073-089-111-127-210600-
/O.CON.KLOT.SV.W.0019.000000T0000Z-210621T0600Z/
Newton IN-Porter IN-Lake IN-Jasper IN-
1241 AM CDT Mon Jun 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN NEWTON...CENTRAL PORTER...SOUTHEASTERN LAKE AND
NORTHWESTERN JASPER COUNTIES...
At 1239 AM CDT, severe thunderstorms were located along a line
extending from near Westville to near Roselawn, moving east at 35
mph. These storms have a history of producing wind damage.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Merrillville, Valparaiso, Crown Point, Chesterton, Lowell, DeMotte,
Hebron, Lake Village, Lakes of the Four Seasons, South Haven,
Winfield, Roselawn, Shelby, Wheeler, Schneider, Boone Grove, Sumava
Resorts and Thayer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4128 8708 4109 8727 4109 8752 4126 8746
4155 8712 4168 8693
TIME...MOT...LOC 0539Z 283DEG 30KT 4155 8681 4111 8725
HAIL...0.75IN
WIND...60MPH
$$
FRIEDLEIN465
WWUS53 KLOT 210554
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1254 AM CDT Mon Jun 21 2021
INC073-089-111-127-210604-
/O.EXP.KLOT.SV.W.0019.000000T0000Z-210621T0600Z/
Newton IN-Porter IN-Lake IN-Jasper IN-
1254 AM CDT Mon Jun 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON...CENTRAL
PORTER...SOUTHEASTERN LAKE AND NORTHWESTERN JASPER COUNTIES WILL
EXPIRE AT 100 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Indiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.
LAT...LON 4128 8708 4109 8727 4109 8752 4126 8746
4155 8712 4168 8693
TIME...MOT...LOC 0554Z 283DEG 30KT 4152 8665 4108 8709
$$
FRIEDLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:25 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 20, 10:25 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1025 PM CDT Sun Jun 20 2021
.MESOSCALE DISCUSSION...
1025 PM CDT
A new Severe Thunderstorm Watch was recently issued for the
rest of the CWA (in effect until 2 AM CDT) after initial watch
included our western and northwestern counties.
For the late evening into the overnight hours, the severe threat
appears it will mainly be a damaging wind risk with linear
segments, with a recently issued warning for DeKalb County. We're
also continuing to watch lead supercell structures for a brief
tornado risk, and severe hail. A previous storm over DeKalb
County had a picturesque but non rotating wall cloud with it, and
now seeing signs in east central DeKalb County of increasing
rotation with a storm there as of this writing. The hail core
recently spiked up impressively, supporting a new warning
downstream into Kane County.
Latest SPC Mesoanalysis indicates some modest MLCIN due to
diurnal stabilization of the boundary layer, but this is probably
a pretty shallow stable layer, hence still the concern for a brief
tornado. There is an impressive MUCAPE reservoir paired with
40-50 kt of effective bulk shear. With signs of an increasing rear
inflow jet on the back side of the convection heading into DeKalb
County, this could yield an enhanced wind damage threat that
includes the I-88 corridor counties of the Chicago metro. In
addition, with 50-100 J/kg of 0-3 km MLCAPE analyzed and 40+ kt
of westerly 0-3 km shear, we will need to watch for mesovortex
formation with respect to any QLCS tornado threat with the linear
segment.
Finally, these thunderstorms are very efficient rainfall
producers, so we'll be watching for any localized flooding threat,
despite the dry antecedent conditions.
Castro
&&
.SHORT TERM...
344 PM CDT
Through Monday night...
Convection from this evening's expected activity should be clear of
the area by morning with the passage of the frontal zone, but
additional daytime showers could develop as the strong upper vort
lobe swings through during the period of peak afternoon heating. Low
levels will be well mixed and unstable given the breezy northwest
winds, but any convection that manages to develop should be
relatively shallow given a projected warm nose around the 700mb
level. Thus thunderstorms appear to be less likely relative to
isolated showers. In addition, with the cooler and drier airmass,
afternoon heat indices should be 10 to 20 degrees below today's
values. Actual highs will only reach the upper 60s to lower 70s.
Lenning
&&
.LONG TERM...
344 PM CDT
Tuesday through Sunday...
Northwest and westerly low level flow around a surface ridge
passing to our south will support cooler and drier conditions
continuing into Tuesday. A warmer and more humid airmass then
returns for Wednesday as the ridge moves into the Ohio Valley and
winds turn more southerly again. Weak disturbances in mid and
upper level flow may support a small chance of precip Tuesday
night into early Wednesday for northern portions of the area. By
Thursday afternoon and especially into Friday, models are showing
a more pronounced upper disturbance with a corresponding surface
low and frontal zone. The peak period for associated shower and
thunderstorm activity appears to be late Thursday through
Friday...with the weekend showing typical summertime heat with
slight chances of storms. The timing of these features through the
area could of course change, which would also influence the
weekend outlook.
Lenning
&&
.AVIATION...
For the 00Z TAFs...
Aviation Forecast Concerns:
* Thunderstorms, possibly strong to severe expected mid-evening
through midnight or so.
* Period of MVFR ceilings behind a cold front late tonight into
Monday morning.
* Gusty northwest winds behind the cold front late tonight,
remaining breezy and turning more northerly Monday. Winds may
shift northeast later in the afternoon at the Chicago metro
terminals.
Cloud shield associated with a mid-level disturbance (convectively
enhanced short wave/MCV) suppressed surface warming and resulting
low level instability just enough to keep strong convection from
developing across the terminals this afternoon. Strong-severe
thunderstorms which have developed off to the east across Lake
Michigan and points east/southeast will continue to move away from
the terminals to the east early this evening. A period of
subsidence in the wake of this mid-level circulation should keep
weather conditions tranquil through the early evening hours. Only
concern in the immediate term is a weak outflow boundary which
will drift southwest across KORD shortly, and may provide a short
period (an hour or so) of northeast winds less than 10 kts.
Gradually increasing south-southwest flow should then push this
back north/northeast of the field.
Attention then turns back to the west/northwest to an area of
thunderstorms which have developed along a cold front across
northeastern and central IA. While today's cloud cover and
lingering cool pool from earlier showers have had a stabilizing
effect on the low level air mass across much of northern IL,
increasing southerly flow is expected to help allow some recovery
ahead of the line of approaching storms. Along with decent forcing
for ascent ahead of the cold front and an approaching upper level
trough, this is expected to allow storms to continue to push east
into the area after 02-03Z. Additional elevated showers or storms
may also develop ahead of this as the low level jet increase warm
advection above the more stable boundary layer. Therefore it does
appear that a threat of thunderstorms will exist across the
terminals from mid-evening through or a little after midnight,
with some potential for gusty winds with the stronger cells.
South-southwest winds are expected to gradually increase a bit
this evening ahead of the cold front, and then become quite gusty
from the northwest late tonight behind the front. Winds could
initially gust near 30 kts during the pre-dawn hours, then very
slowly ease into Monday morning/midday. Winds will likely turn
more northerly (and probably north-northeasterly for Chicago
terminals) Monday afternoon. In the cold advection behind the cold
front a period of MVFR ceilings is likely into Monday morning,
before cloud bases gradually improve to VFR and scatter out by
midday or early Monday afternoon.
Ratzer
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ001-INZ002...7 AM Monday to 10 PM
Monday.
LM...Small Craft Advisory...IL nearshore waters until 3 PM Monday.
Small Craft Advisory...IN nearshore waters until 10 PM Monday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jun 20, 4:33 PM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
433 PM CDT Sun Jun 20 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-212145-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
433 PM CDT Sun Jun 20 2021 /533 PM EDT Sun Jun 20 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk. Limited hail risk...up to quarters.
Elevated damaging wind risk...up to 70 mph.
Limited Flooding Risk.
DISCUSSION...
The first round of convection that was expected during the
daytime hours today has had a really hard time developing so far,
but the second round is starting to pop up ahead of a cold front
across Iowa and Missouri. The atmosphere will remain favorable
for severe thunderstorm development, but the best focus now
appears to be later this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...
Limited Thunderstorm Risk.
Limited Non Thunderstorm Wind Risk.
Tuesday...
Limited Thunderstorm Risk.
Thursday through Saturday...
Elevated Thunderstorm Risk.
DISCUSSION:
There is a small chance of storms areawide Monday and mainly
north by late Tuesday but coverage on both days should be very
limited.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 40 mph.
LMZ740>745-212145-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
433 PM CDT Sun Jun 20 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Elevated Thunderstorm Risk...with an associated:
Limited Waterspout Risk.
Limited hail risk...up to quarter size.
Elevated thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...
Hazardous conditions for small craft are likely.
Tuesday...
Limited Thunderstorm Risk.
Thursday and Friday...
Elevated Thunderstorm Risk.
Saturday...
Limited Thunderstorm Risk.
Lenning
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Jun 20, 10:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1038 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG 1 NW HINCKLEY 41.78N 88.65W
06/20/2021 DE KALB IL TRAINED SPOTTER
SPOTTER REPORTS TREE DAMAGE ALONG SOMONAUK
ROAD NEAR HINCKLEY WITH SOME BRANCHES ON THE
ROADWAY. TIME ESTIMATED BY RADAR.
&&
WSLLocal storm report, Jun 20, 10:55 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1055 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND GST 2 W SUGAR GROVE 41.77N 88.48W
06/20/2021 M60 MPH KANE IL ASOS
AURORA AIRPORT OBSERVED 60 MPH GUST.
&&
WSLLocal storm report, Jun 20, 11:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1132 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND DMG WOODRIDGE 41.75N 88.04W
06/20/2021 DUPAGE IL TRAINED SPOTTER
MULTIPLE SPOTTER REPORTS OF DAMAGE TO TREES,
STRUCTURES, AND POWER LINES NEAR 75TH AND
JANES IN WOODRIDGE. DEBRIS ON I-355.
PROBABLE TORNADO. TIME ESTIMATED BY RADAR.
&&
WSLLocal storm report, Jun 20, 11:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1138 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 SSE SOMONAUK 41.62N 88.67W
06/20/2021 LA SALLE IL TRAINED SPOTTER
TRAINED SPOTTERS REPORT TREE FIRE CAUSED BY
DOWNED POWER LINES IN LAKE HOLIDAY AREA.
TIME ESTIMATED BY RADAR.
&&
WSLLocal storm report, Jun 20, 11:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1140 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 4 NNW PLAINFIELD 41.66N 88.24W
06/20/2021 WILL IL PUBLIC
PUBLIC REPORTS TREE DAMAGE NORTHWEST OF
PLAINFIELD. TIME ESTIMATED BY RADAR.
&&
WSLThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:08 PM CDT | Areal Flood Advisory | LOT | Lake | 4 hr |
| Jun 21, 12:00 AM CDT | Tornado Warning | LOT | Jasper, Lake, Newton, Porter | 34 min |
| Jun 21, 12:06 AM CDT | Severe Thunderstorm Warning | LOT | Jasper, Porter | 54 min |
| Jun 21, 12:15 AM CDT | Tornado Warning | LOT | Porter | 20 min |
| Jun 20, 8:39 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 21 min |
| Jun 20, 9:02 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 58 min |
| Jun 20, 10:12 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 33 min |
| Jun 20, 10:22 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 53 min |
| Jun 20, 10:40 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 50 min |
| Jun 20, 10:43 PM CDT | Tornado Warning | LOT | DuPage, Kane | 32 min |
| Jun 20, 10:46 PM CDT | Tornado Warning | LOT | Cook, DuPage | 20 min |
| Jun 20, 10:48 PM CDT | Special Marine Warning | LOT | 117 min | |
| Jun 20, 10:50 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Grundy, Kane, Kendall, LaSalle | 55 min |
| Jun 20, 10:56 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 79 min |
| Jun 20, 11:05 PM CDT | Tornado Warning | LOT | Cook, DuPage, Will | 40 min |
| Jun 20, 11:15 PM CDT | Tornado Warning | LOT | Cook, DuPage | 30 min |
| Jun 20, 11:30 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 30 min |
| Jun 21, 3:22 PM CDT | Small Craft Advisory | LOT | 7 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2021Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.